Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 104, NWS Denver/Boulder, CO

June 15, 2005Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 15, 2005, 6:54 PM MDT for Weld County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2005, 6:54 PM MDT (00:54 UTC)
Expired
Jun 15, 2005, 7:14 PM MDT
In force
20 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 108 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
2823 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 160054
SVRBOU
COC123-160130-
/O.NEW.KBOU.SV.W.0104.050616T0054Z-050616T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
654 PM MDT WED JUN 15 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 730 PM MDT

* AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES SOUTHEAST OF NEW RAYMER...OR ABOUT 22
  MILES NORTH OF FORT MORGAN...MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEHAM
  AND NEW RAYMER.

LAT...LON 4067 10381 4053 10382 4053 10359 4073 10358

$$
BAKER
2 follow-up statements
000 
WWUS55 KBOU 160108
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
705 PM MDT WED JUN 15 2005

COC123-160130-
/O.CON.KBOU.SV.W.0104.000000T0000Z-050616T0130Z/
WELD CO-
705 PM MDT WED JUN 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM MDT FOR
EXTREME EAST CENTRAL WELD COUNTY...

AT 645 PM MDT...A TRAINED WEATHER SPOTTER 3 MILES SOUTHWEST OF 
STONEHAM...OR ABOUT 22 MILES NORTH OF FORT MORGAN...REPORTED PENNY 
SIZE HAIL FROM A SEVERE THUNDERSTORM. 

THE THUNDERSTORM THAT PRODUCED THIS HAIL HAS WEAKEN SOME IN THE PAST 
SEVERAL MINUTES AS IT CONTINUES TO MOVE NORTHEAST AT 5 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STONEHAM AND NEW RAYMER.

LAT...LON 4067 10381 4053 10382 4053 10359 4073 10358

$$
BAKER
000 
WWUS55 KBOU 160114
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
713 PM MDT WED JUN 15 2005

COC123-160123-
/O.CAN.KBOU.SV.W.0104.000000T0000Z-050616T0130Z/
WELD CO-
713 PM MDT WED JUN 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL WELD
COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4067 10381 4053 10382 4053 10359 4073 10358

$$
MRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:25 PM MDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 15, 2:25 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
225 PM MDT WED JUN 15 2005

.SHORT TERM...WEAK UPPER LEVEL DISTURBANCE IS MOVING INTO
NORTHEASTERN COLORADO THIS AFTN.  SURFACE OBS SHOW DRY LINE ROUGHLY
EXTENDS FM GREELEY TO DIA TO LIMON.  BEST SFC BASED CAPES ARE EAST
OF THIS LINE WITH LAPS VALUES OF 1500-2100 J/KG.  SOME CIN STILL
PRESENT AS WELL.  BOTTOM LINE IS THERE IS STILL SOME POTENTIAL FOR
ISOLD SVR STORMS THIS AFTN/EVNG...BUT THIS WILL LIKELY BE EAST OF
THE DENVER AREA.  WILL KEEP CURRENT POPS AS IS WITH SCT CATEGORY
POPS OVR THE NERN PLAINS WITH LESSER POPS ELSEWHERE.  MDLS DO SHOW
SOME CLEARING OVERNIGHT.  ON THURSDAY...INCREASING LOW LVL MSTR IN
PROGGED AS THE SFC THETA-E RIDGE BACKS INTO THE FRONT RANGE.  MDLS
SHOW THE FRONTAL BOUNDARY WILL BE ANCHORED ALONG THE FOOTHILLS AND
PALMER DIVIDE AS LOW LEVEL ELY FLOW STRENGTHENS IN THE AFTN.  FCST
CAPES ARE VERY HIGH WITH VALUES RANGING FM 1500-2000 J/KG ALONG THE
FRONT RANGE TO MORE THAN 3000 J/KG IN THE NORTHEAST PLAINS.  PW
VALUES IN THE NORTHEAST PLAINS EXCEED 1 INCH BY LATE THU AFTN.
SOUNDINGS SHOW GOOD DIRECTIONAL SHEAR BUT THE STORM MOTIONS ARE LESS
THAN 5 KTS.  SEEMS MORE LIKE A MONSOON SCENARIO WITH HEAVY RAIN THE
MAIN CONCERN VS LARGE HAIL...BUT THERE COULD BE ENOUGH SHEAR FOR
THAT AS WELL.  FOR NOW WILL UP POPS TO SCT CATEGORY ALONG THE FRONT
RANGE IN THE AFTN.  NO LIFTING MECHANISMS APPARANT UPSTAIRS TO AID
DEEP CONVECTION...SO WILL NEED TO RELY ON AFTN HEATING...UPSLOPE AND
BOUNDARY INTERACTIONS TO FIRE OFF THE STORMS.

.LONG TERM...THU NGT-SAT...MDLS MAINTAIN UPR RDG WITH SWLY FLO
ALF ACRS CNTRL RCKYS THRU PRD.  BEST CHC FOR CONVECTION WUD BE
THU NGT WHEN WEAK SHT WAVE COMBINED WITH LO LVL UPSLP FLO WILL
DESTABILIZE THE AMS AND ALLOW SCT TSTMS.  FCST CAPES RANGE FRM
500 TO MORE THAN 2500 J/KG ON PLAINS.  SVR STORMS WILL BE PSBL
OVER PLAINS TO E OF URBAN CORRIDOR.  ON FRI FCST SOUNDINGS SHW
HI CAPES...FM OVER 1200 TO 1800J/KG ON PLAINS BUT ALSO QUITE A
BIT OF CIN WHICH MAY INHIBIT STG CONVECTIVE DEVLPMNT.  WILL GO
WITH SLGT CHC OF STORMS ATTM.  STG LO LEVEL WNDS WOULD PROVIDE
ADEQUATE SHEAR FOR SVR TSTMS.  ON SAT AMS DRIES AND STABILIZES
OVER MTNS AND URBAN CORRIDOR WITH BEST CHC FOR LATE DAY STORMS
ALG ERN BRDR.  WITH ABUNDANT LO LVL MSTR ON PLAINS AS SHOWN BY
ETA12 BL RH WILL MENTION PTCHY TO AREAS OF FOG ARND SUNRISE ON
BOTH FRI AND SAT MRNGS.  TEMPS WILL BE COOL ON FRI AND WRMR ON
SAT.  WILL MAKE ONLY SMALL ADJUSTMNTS TO MOS TEMP GDNC VALUES.

IN EXTENDED PRD...SUN-WED...MDLS MAINTAIN ELONGATED POSITIVELY
TILTED UPR RDG OVER GREAT PLAINS AND CNTRL AND SRN RCKYS.  AMS
WILL RMN DRY AND RELATIVELY STABL WITH NO ORGANIZED CONVECTION
EXPECTED.  TEMPS WILL BE NR OR ABV SEASONAL NORMS.

&&

.BOU...NONE.

&&

COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jun 15, 10:38 AM MDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1038 AM MDT WED JUN 15 2005

COZ030>051-161200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1038 AM MDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEAK UPPER LEVEL DISTURBANCE OVER WESTERN COLORADO THIS MORNING
WILL MOVE INTO NORTHEASTERN COLORADO THIS AFTERNOON AND EVENING.  AS IT
DOES...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS
AND FOOTHILLS WILL MOVE INTO THE URBAN CORRIDOR BY 1 PM...WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND SPREADING INTO
THE ADJACENT PLAINS BY 4 PM...AND CONTINUING INTO THIS EVENING.

A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO AN
INCH IN DIAMETER AND DAMAGING WIND.  THE BEST POTENTIAL FOR SEVERE
WEATHER TODAY WILL OCCUR ALONG AND EAST OF A BOUNDARY THAT WILL
STRETCH FROM AROUND GREELEY TO BYERS TO MATHESON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON.

COOPER/GARD...WFO BOULDER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:29 PM MDTSevere Thunderstorm WarningBOUArapahoe, Washington52 min
Jun 16, 4:02 PM MDTSevere Thunderstorm WarningBOUArapahoe59 min
Jun 16, 4:08 PM MDTFlash Flood WarningBOUArapahoe3 hr
Jun 16, 4:46 PM MDTSevere Thunderstorm WarningBOUWashington59 min
Jun 16, 5:09 PM MDTSevere Thunderstorm WarningBOULincoln55 min
Jun 16, 5:27 PM MDTSevere Thunderstorm WarningBOUWashington42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.